SMITH & NEPHEW, INC. SVCE REPL, SPIDER 2, TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL
Back to Search Results |
| Catalog Number |
72203299S |
| Medical Device Problem Codes |
Overheating of Device (1437); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that the spider 2 tenet was stuck, was getting hot, and was smelling like burn.No case reported; therefore, there was no patient involvement.
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed that there was no physical damage on the exterior of the product and no accessories were included.A functional evaluation was performed on the returned device and found that the device motor runs continuously.It was also noted during testing, that arms of the device were stiff and difficult to move.No overheating or burning smell noted.Upon opening device no damage to the pcb board was found.The piston migration was at 3.0 inches.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the device getting hot and the burning smell could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include the battery or motor becoming warm through normal operation.The root cause of the stuck device has been associated with a component failure.Factors that could have contributed to the failure include debris ingression or prolonged pressurization, causing damage to the seals, spacers, pressure rings, or pressure cups within the joints of the device.No containment or corrective actions are recommended at this time.